Skip 
Navigation Link

Northern Wyoming Mental Health Center Inc.

Looking for Help?
Click Here for the Office Location Nearest You

Relationship Problems

Ask Anne: Relationship Advice
Ask Anne
Relationship Questions

He's So Angry...

I am a mental health professional and a marriage counselor, and I have a problem I cannot solve! I've been married 20 years and have four children, ages 10 and under. My husband believes he has Attention Deficit Disorder (although I question that), so he has been taking two medications in combination. The meds were prescribed by a psychiatrist. Since he went on the medications his personality changed drastically, with him becoming aggressive, insensitive, critical, and psychopathic, after having been a kind, gentle man of high integrity. He has become rageful and violent at times. I have contacted his psychiatrist by phone to report all this, but the psychiatrist would not respond to me, and my husband just tells him (and everyone else) that he is fine, and that I am the problem! I have tried to get help from his family, my family, and our family doctor. Even though I have honestly reported the many destructive behaviors my husband has shown since starting this medication (it's been about 4 months now), people are hesitant to just say to him, "get off the medications!" Yet, from past experience and my own expertise as a marriage therapist and mental health professional, I know that my husband will not change this behavior pattern until he gets off these medications. He has always had a problem with employment, taking responsibility, and looking honestly at himself. He also tends to blame me for any problems we have -- which is exactly what he's doing now. Yet, I love him, and am dedicated to our marriage. Any suggestions?

THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.

Disclaimer

  • 'Anne' is the pseudonym for the individual who writes this relationship advice column.
  • 'Anne' bases her responses on her personal experiences and not on professional training or study. She does not represent herself to be a psychologist, therapist, counselor or professional helper of any sort. Her responses are offered from the perspective of a friend or mentor only.
  • Anne intends her responses to provide general information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
  • Questions submitted to this column are not guaranteed to receive responses.
  • No correspondence takes place.
  • No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by 'Anne' to people submitting questions.
  • 'Anne', Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. 'Anne' and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
  • Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.

Share This

Resources